MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PICC, INTRODUCERS (STAND ALONE KITS)

C.R. BARD, INC. (BASD) -3006260740 PICC, INTRODUCERS (STAND ALONE KITS)
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported per medwatch that while attempting to remove the guidewire, the wire became stuck.After another attempt, the wire spiraled apart and lengthened significantly but was still stuck in patient's arm.Using force with the wire, it still uncoiled and was eventually removed with the introducer.Standard wire length is 50cm, the uncoiled wire length measured 85cm.Medications and tests were delayed.No serious injury.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.Two photographs of a guidewire were returned for evaluation.An initial visual observation of the photographs showed the coil wire was stretched.The distal or proximal ends of the guidewire were not clearly observed in the returned photographs.The guidewire was observed threaded through the microintroducer.Use residue was observed on the device.No damage to the microintroducer was observed.There were no distinguishing features in the returned photographs of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
PICC, INTRODUCERS (STAND ALONE KITS)
Common Device Name
PICC, INTRODUCERS (STAND ALONE KITS)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
carey carter
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21527946
Report Number3006260740-2025-01224
Device Sequence Number9584930
Product Code DYB
UDI-Device Identifier00801741074691
UDI-Public(01)00801741074691(11)240206(17)270331(10)REHZ0784
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0928945
Device Lot NumberREHZ0784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale